Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jun 24, 2021, 4:43 AM CDT for Brown County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 4:43 AM CDT (09:43 UTC)
- Expired
- Jun 24, 2021, 5:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Topeka, KS
County Brown County, KS
The radar
The Topeka radar (KTWX), 116 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
591
WWUS83 KTOP 240943
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
443 AM CDT Thu Jun 24 2021
KSZ011-012-241015-
Brown-Nemaha-
443 AM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEMAHA AND BROWN
COUNTIES UNTIL 515 AM CDT...
At 443 AM CDT, Doppler radar was tracking a strong thunderstorm near
Falls City, moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hiawatha, Sabetha, Horton, Everest, Fairview, Robinson, Morrill,
Reserve, Powhattan, Hamlin, Willis and Kickapoo Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Kansas.
LAT...LON 3996 9534 3965 9534 3965 9566 4000 9587
4000 9536
TIME...MOT...LOC 0943Z 325DEG 23KT 4003 9565
$$
JonesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:48 AM CDT, 55 minutes earlier.
Area forecast discussion, Jun 24, 3:48 AM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Topeka KS 348 AM CDT Thu Jun 24 2021 .DISCUSSION... Issued at 348 AM CDT Thu Jun 24 2021 Multiple rounds of severe storms highlight the forecast. Round One An MCS currently in southeast Nebraska will slide through northeast Kansas within the next couple of hours. Despite the presence of increasing convective inhibition as it heads south, the dynamic and thermodynamic strength of this system should be able to overcome this inhibition for the next several hours. Therefore, damaging wind gusts around 60 mph are possible with this system as it enters northeast Kansas. This system will slide off to the southeast and avoid most of northern and eastern Kansas. Additional convective development in association with a surface low and low-level jet is noted across central Kansas at this hour, but we do not expect this activity to become severe at this time. Round Two A frontal/outflow boundary will set up in the wake of the morning MCS across northern Kansas. This will be the focus for convective development later in the day assuming destabilization can occur. There are several scenarios depicted in model guidance for round two. Scenario One: The boundary stalls over northern Kansas and cells form along the boundary in the afternoon and an MCS develops across western Kansas and meets up with the cells along the boundary in northern Kansas and they push through eastern Kansas. Scenario Two: The same as scenario one expect the boundary stalls over southern Nebraska and the MCS just clips far northern and northeast Kansas. Scenario Three: No cells form along the boundary but an MCS from western Kansas pushes through the area. Any one of these scenarios seems plausible given the uncertainty due to morning convection, afternoon clearing and the breaking of a cap. Regardless of which scenario actually plays out, severe storms are likely across portions of the area late this afternoon and evening with large hail around golf ball size, damaging winds to 70 mph, very heavy rainfall and a few tornadoes being the main threats. The greatest tornado risk area appears to be across far northeast Kansas along the boundary and where a veering wind profile, ample low-level SRH and shear and low LCLs are most likely to be present. The window for tornado development should be rather limited as any discrete cells that develop will likely grow upscale quickly. Heavy rainfall and flooding are possible today/tonight if storms backbuild or train. Round Three A cold front is expected to slowly move southeastward Friday, and as a result yet another round of severe thunderstorms is possible. The details of Friday's evolution remain rather uncertain at this time as it will greatly depend on how today plays out, but overall it looks like storms could develop along the front in the afternoon with a multicellular/cluster storm mode favored. Hail up to quarter size, winds up to 60 mph and very heavy rainfall appear to be the main threats for Friday at this time. More rain and cooler temperatures appear likely for the weekend as we remain under the influence of a upper-level longwave trough. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1150 PM CDT Wed Jun 23 2021 Thunderstorms still seem likely to move into the area by 09-11z, with marginal LLWS continuing until the arrival of these storms. Ceilings with the thunderstorms will be generally VFR, but some local MVFR conditions are possible. Surface winds will briefly become more easterly behind the initial thunderstorm outflow, gradually returning to more southeasterly by mid morning. Winds during the day could gust up to around 20-25 kts. A second round of storms is likely to occur towards the end of the period, but will leave out mention in TAFs for now until confidence in location and timing increases. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Jones AVIATION...Reese
Hazardous weather outlook, Jun 23, 3:50 PM CDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 350 PM CDT Wed Jun 23 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-242100- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 350 PM CDT Wed Jun 23 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Heat index values above 100 are possible this afternoon, mainly across north central Kansas. Thunderstorms are possible across north central and northeast Kansas late this evening and overnight. If storms do develop, they could become severe with damaging wind the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional severe thunderstorms could redevelop Thursday and Friday. Storms Thursday evening could have large hail, damaging wind, heavy rainfall, and a low possibility of a tornado. Storms Friday look to be mainly a hail and wind threat. Heat index values above 100 are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jun 24, 4:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
443 AM CDT Thu Jun 24 2021
KSZ011-012-241015-
Brown-Nemaha-
443 AM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEMAHA AND BROWN
COUNTIES UNTIL 515 AM CDT...
At 443 AM CDT, Doppler radar was tracking a strong thunderstorm near
Falls City, moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hiawatha, Sabetha, Horton, Everest, Fairview, Robinson, Morrill,
Reserve, Powhattan, Hamlin, Willis and Kickapoo Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Kansas.
LAT...LON 3996 9534 3965 9534 3965 9566 4000 9587
4000 9536
TIME...MOT...LOC 0943Z 325DEG 23KT 4003 9565
JonesThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:48 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 27 min |
| Jun 24, 6:42 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 18 min |
| Jun 24, 1:46 PM CDT | Flash Flood Watch | TOP | Anderson, Brown, Coffey, Douglas, Franklin, Jackson and 9 more | 58 hr |
| Jun 24, 5:34 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 26 min |
| Jun 24, 5:45 PM CDT | Tornado Warning | TOP | Marshall | 30 min |
| Jun 24, 6:01 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 44 min |
| Jun 24, 6:07 PM CDT | Tornado Warning | TOP | Marshall | 23 min |
| Jun 24, 6:16 PM CDT | Tornado Warning | TOP | Marshall, Nemaha | 29 min |
| Jun 24, 6:26 PM CDT | Tornado Warning | TOP | Marshall, Nemaha | 34 min |
| Jun 24, 6:36 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 24 min |
| Jun 24, 6:46 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 29 min |
| Jun 24, 6:58 PM CDT | Areal Flood Advisory | TOP | Brown, Nemaha | 61 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.